MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Unintended Movement (3026); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately (2) two years post initial procedure a type 1a endoleak was identified.As a result, the physician intends to perform a re-intervention.
 
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak of the proximal extension with an additional endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aneurysm enlargement of 9.6 mm, a type ii endoleak, and movement of the infrarenal proximal extension of 5.7mm also occurred.The non-device-related type ii endoleak is anatomy related.These findings were discovered during an examination of the 10- and 27-month post ct (computed tomography) scans and angiograms dated 12/23/2020 and 03/20/2023.The complaint is most likely user related.It was noted that there was suboptimal placement of the infrarenal proximal extension at index as indicated on the angiogram dated 12/23/2020; the device's initial placement as well as its postoperative movement likely contributed to the reported type 1a endoleak.In addition, there was significant proximal neck thrombus at the index procedure (cautionary product use condition).No procedure-related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx with duraply.Corrections: b2 outcomes attributed to ae b5 describe event or problem g3 awareness date h6 medical device problem codes; remove 4065 h6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately (2) two years post initial procedure a type 1a endoleak was identified.As a result, the physician intends to perform a re-intervention.Additional information: the patient underwent a re-intervention in which the doctor implanted an afx vela suprarenal.The final patient status was reported as discharged home on postoperative day one.A clinical evaluation also shows reasonable evidence to suggest an aneurysm enlargement of 9.6 mm, a type ii endoleak (non¿device related failure), and movement of the infrarenal proximal extension also occurred.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16733314
Report Number2031527-2023-00056
Device Sequence Number17819970
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)230716
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberA34-34/C100V
Device Lot Number2369527-015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT 2128765-010.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale